Today we changed our routines a bit regarding the Atopica-medication (Cyclosporine). Previously we have given him the pills in the afternoon after the walk, then been waiting for at least two hours (according to directions) then giving him food. Four hours after the pills we have noticed he:
- is warm
- is nauseous
- has diarrhea
Today we gave him the pills, and then went for a walk, and then two hours after that we gave him food. Obviously this hurried up the process, so only three hours after the pills he came begging for help, wailing and wanting to be close to us. These pills causes gastric catarrh if not the routine is right. Obviously this way of handling it wasn’t the best for our Manuel. We will go back to the old routines – or even try to get him to eat two hours before the pills to see if that helps. If not, we will consider terminating this course.
Now I have been out for a short panic-walk with him and it seems like he isn’t in pain any more but still not feeling 100% OK, lying in a corner where he usually does not spend time (trying to find a den that will protect him when he isn’t feeling well).
Do not leave a dog on Atopica alone!!!
I strongly recommend you do not leave your dog alone when starting medication with Atopica. You need to see how it reacts.